Thunderstorm Wind, Rusk
- When
- August 6, 6:40 PM CST
- Where
- Rusk County, 5 mi S of Henderson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.083, -94.800
Several large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 6, 2:00 PM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT WED AUG 6 2003 TROUGH CURRENTLY ACROSS THE NW PORTIONS OF THE CWFA THIS AFTERNOON. SEVIER THUNDERSTORMS WATCH OUT FOR NEVADA...COLUMBIA...AND UNION COUNTIES IN SW AR UNTIL 07/00Z. HEAT DRIVEN STORMS DEVELOPED ACROSS NRN AR THIS AFTERNOON AND ARE SSE THROUGH THE UPPER FLOW AROUND THE UPPER HIGH OVER NM. KEEPING LOW POPS OVER THE ERN SECTIONS FOR TONIGHT FOR THIS REASONING. TROUGH AND FRONTAL SYSTEM WILL USHER IN DRIER AIR FOR TOMORROW. SO EVEN THROUGH WARM TEMPERATURES WILL PERSIST...WILL NOT GO WITH HEAT ADVISORY. INSTEAD WILL OPT FOR 100 TO 105 HEAT INDEXES HIGHLIGHTED IN THE ZONES. THIS SHOULD BE SUFFICIENT WITH REDUCED DEW POINTS. WILL LEAVE 20 POPS IN FOR TOMORROW MLU AND JENA LA AREA FOR LINGERING BOUNDARIES. THEN THINGS DRY UP UNTIL SUN. FLOW REVERTS BACK AND MOISTURES RETURNS GIVING US RETURNING RAIN CHANCES BACK IN THE FORECAST FOR THE EXTENDED. .PRELIMINARY POINT TEMPS/POPS... SHV 74 97 72 96 / 10 00 00 00 MLU 73 94 70 93 / 20 20 00 00 TXK 73 97 72 95 / 10 00 00 00 TYR 75 98 73 98 / 00 00 00 00 LFK 72 97 70 97 / 00 00 00 00 .SHV...OZONE ACTION DAY FOR THURSDAY FOR PORTIONS OF NORTHEAST TEXAS...TXZ125-136>138-150. 20
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER PARTS OF SOUTH CENTRAL ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA THIS AFTERNOON...WITH MAXIMUM HEATING AND INSTABILITY. ANY THUNDERSTORMS THAT DEVELOP WILL MOVE SOUTHEAST AND CONTINUE INTO THE EVENING OVER PARTS OF NORTH CENTRAL AND WEST CENTRAL LOUISIANA. THE MAIN HAZARDS WILL BE THAT OF GUSTY DOWNBURSTS OF WIND AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 20
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-070100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 408 PM CDT WED AUG 6 2003 ...HEAT INDEX VALUES 105 TO 112 DEGREES LATE THIS AFTERNOON AND EARLY THIS EVENING... TEMPERATURES LATE THIS AFTERNOON RANGE FROM 95 TO 102 DEGREES ACROSS THE FOUR STATE AREA. THESE TEMPERATURES WHEN COMBINED WITH THE HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 105 TO 112 DEGREES ACROSS THE REGION...LATE THIS AFTERNOON AND EARLY THIS EVENING. THE EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON ALCOHOLIC BEVERAGES...AND WEARING LIGHT COLORED...LOOSE FITTING CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES. THE HEAT INDEX IS A MEASURE OF HOW HOT IT FEELS WHEN THE EFFECTS OF HUMIDITY ARE COMBINED WITH THE TEMPERATURE. A HEAT INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. THE HEAT INDEX IS MEASURED UNDER SHADY CONDITIONS...AND DIRECT EXPOSURE TO SUNLIGHT CAN INCREASE THE HEAT INDEX AS MUCH AS 15 DEGREES.
ARZ061-072-073-070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 430 PM CDT WED AUG 6 2003 ...A SEVERE THUNDERSTORM REMAINS IN EFFECT FOR NEVADA...COLUMBIA... AND UNION COUNTIES IN SOUTHWEST ARKANSAS UNTIL 7 PM... UNSEASONABLY HOT AND HUMID CONDITIONS...ALONG WITH A WEAK COLD FRONTAL BOUNDARY...HAVE PROVIDED RIPE CONDITIONS FOR RAPID LATE AFTERNOON THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF SOUTHWESTERN ARKANSAS. ALTHOUGH STORMS WILL REMAIN ISOLATED TO SCATTERED IN AREAL COVERAGE...ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL OF CREATING VERY STRONG...TO POSSIBLY DAMAGING...WIND GUSTS.
The Shreveport radar (KSHV), 99 km away, was scanning. The volume nearest the first event began at 00:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330273.